MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954113
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, about five years post-implant of the bard/davol ventralight st mesh, the patient was diagnosed with intra-abdominal bacterial mesh infection and underwent mesh explant.As reported, the ae is resolved.The clinician has assessed the patient¿s postoperative course as being "definitely" related to the study device and possibly related to the procedure, however, based on the information provided, no conclusion can be made.Infection is a known inherent risk of hernia repair surgery.The adverse reactions section of the instructions-for-use (ifu) supplied with the device lists infection as a possible complication.The warnings section states that, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned - mesh explanted.
 
Event or Problem Description
Reported per clinical trial (b)(6): on (b)(6) 2014 - subject patient underwent an open first time recurrent incisional hernia (10x20 cm, llq) repair procedure.A bard/davol ventralight st mesh was placed using mechanical fixation and sutures.Full skin closure was achieved using staples.The patient was discharged to home on (b)(6) 2014.On (b)(6) 2019 - subject patient was diagnosed with intra-abdominal bacterial/mesh infection.Drainage noted during appointment.Culture positive for finegoldia magna, treated with iv antibiotics.On (b)(6) 2019 - subject patient underwent complete mesh excision with drain placement.The patient was discharged to home on (b)(6) 2019.Per the study clinician, the reported adverse event has been assessed as severe in severity, definitely related to the study device and possibly related to the index procedure.The outcome for this ae is reported as recovered/resolved.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14454628
Report Number1213643-2022-00245
Device Sequence Number15037989
Product Code FTL
UDI-Device Identifier00801741031595
UDI-Public(01)00801741031595
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Catalogue Number5954113
Device Lot NumberHUXK0054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight77 KG